PETER A. SOLLACCIO, M.D.; CHARLES A. RIBAUDO, M.D., F.A.C.P.; WILLIAM J. GRACE, M.D., F.A.C.P.
Pulmonary infiltrations as manifestations of allergy to nitrofurantoin, with or without pleural effusion, have been reported. Israel and Diamond (1) were able to prove the etiology of the pneumonitis by challenging the patient with the drug. There have since been other reports of pulmonary reactions due to nitrofurantoin (2-7). In these reports, however, the patients have been acutely ill. Because of the subacuteness of the pulmonary lesion, the following case is presented.
Patient M. V., a 75-year-old single white woman, was admitted to St. Vincent's Hospital and Medical Center on February 12, 1963, complaining of severe dyspnea, orthopnea,
PETER A. SOLLACCIO, CHARLES A. RIBAUDO, WILLIAM J. GRACE. Subacute Pulmonary Infiltration Due to Nitrofurantoin. Ann Intern Med. 1966;65:1284–1286. doi: 10.7326/0003-4819-65-6-1284
Download citation file:
Published: Ann Intern Med. 1966;65(6):1284-1286.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use